Acute psychotic disorder associated with vigabatrin.
AbstractVigabatrin, a drug mainly used in the treatment of therapy-resistant epilepsy, has been associated to a large range of adverse effects, including acute psychotic disorders. The authors report the case of a 44-year-old patient with drug-resistant temporal lobe epilepsy that developed an acute psychotic episode about three weeks after initiating medication with vigabatrin. After the withdrawal of vigabatrin and the addition of an antipsychotic drug, the clinical picture improved promptly and the patient was discharged within a short period of time. The authors discuss the patient's diagnosis, the possible mechanisms of vigabatrin-associated psychosis and the therapeutic approach, stressing the questions that concern vigabatrin prescription and withdrawal.
How to Cite
All the articles published in the AMP are open access and comply with the requirements of funding agencies or academic institutions. The AMP is governed by the terms of the Creative Commons ‘Attribution – Non-Commercial Use - (CC-BY-NC)’ license, regarding the use by third parties.
It is the author’s responsibility to obtain approval for the reproduction of figures, tables, etc. from other publications.
Upon acceptance of an article for publication, the authors will be asked to complete the ICMJE “Copyright Liability and Copyright Sharing Statement “(http://www.actamedicaportuguesa.com/info/AMP-NormasPublicacao.pdf) and the “Declaration of Potential Conflicts of Interest” (http:// www.icmje.org/conflicts-of-interest). An e-mail will be sent to the corresponding author to acknowledge receipt of the manuscript.
After publication, the authors are authorised to make their articles available in repositories of their institutions of origin, as long as they always mention where they were published and according to the Creative Commons license.